MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No information was provided.Product shelf life is 5 years from the date of manufacture.Initial reporter's occupation was not provided.The product has not been received for evaluation.The complaint history was reviewed for the past 24 months for product global sales code (sxj), lot 19136m and defined failure code.No trends were observed.3m will continue to monitor.
 
Event or Problem Description
A female consumer applied one large sized referenced bandage to cover a round-shaped sore on her right elbow.The wound area was reportedly covered with band-aid® brand bandages for a few days prior to use.Prior to application, the skin area was rinsed with water and neosporin® was applied on the wound.The bandage was removed 24 hours after application.The consumer reported the bandage was extremely difficult to remove.She alleged a layer of skin was taken off during removal.Removal technique was not specified.The affected area was reportedly bright red, sore, raw, slightly bled and painful.No known allergies/skin sensitivities were specified.The customer visited a doctor and was prescribed mupirocin ointment to use on the affected area.The skin area healed.
 
Additional Manufacturer Narrative
Method and results codes updated to reflect analysis findings.A review of the returned bandages found no visible foreign matter, defects, or damage to the bandages or cold seal packaging.The product's 2-year complaint history was reviewed for the reported product lot # and failure code.No trends were observed.3m will continue to monitor.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.End of report.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144
MDR Report Key9180383
Report Number2110898-2019-00117
Device Sequence Number11453732
Product Code KGX
UDI-Device Identifier00051131199354
UDI-Public00051131199354
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number588-20PB
Device Lot Number19136M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;